Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 97, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 2005, 9:25 PM CDT for Latimer County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2005, 9:25 PM CDT (02:25 UTC)
- Expired
- Apr 10, 2005, 10:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 95 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 110225
SVRTSA
OKC077-110330-
/O.NEW.KTSA.SV.W.0097.050411T0225Z-050411T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT SUN APR 10 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LATIMER COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1030 PM CDT
* AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES WEST OF HIGGINS TO 13 MILES SOUTHWEST OF
HIGGINS TO 23 MILES SOUTHWEST OF YANUSH...MOVING NORTHEAST AT 45
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HIGGINS...
DAMON...WILBURTON...YANUSH...VETERANS COLONY...BENGAL AND RED OAK.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3502 9550 3470 9551 3469 9533 3471 9506
3503 9493 3506 9513
$$3 follow-up statements
000
WWUS54 KTSA 110249
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT SUN APR 10 2005
OKC077-110330-
/O.CON.KTSA.SV.W.0097.000000T0000Z-050411T0330Z/
LATIMER OK-
949 PM CDT SUN APR 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CDT FOR
LATIMER COUNTY...
AT 943 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 4 MILES SOUTHWEST OF YANUSH TO 3 MILES SOUTHWEST OF DAMON TO 4
MILES NORTH OF GOWEN...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WILBURTON...
PANOLA...BENGAL AND RED OAK.
LAT...LON 3502 9550 3470 9551 3469 9533 3471 9506
3503 9493 3506 9513
$$000
WWUS54 KTSA 110310
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1010 PM CDT SUN APR 10 2005
OKC077-110330-
/O.CON.KTSA.SV.W.0097.000000T0000Z-050411T0330Z/
LATIMER OK-
1010 PM CDT SUN APR 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CDT FOR
LATIMER COUNTY...
AT 1005 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF PANOLA TO 5 MILES NORTHWEST OF RED OAK TO 14 MILES NORTH
OF PANOLA...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RED OAK.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3503 9540 3471 9544 3469 9533 3471 9506
3503 9493 3506 9513
$$000
WWUS54 KTSA 110328
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1027 PM CDT SUN APR 10 2005
OKC077-110337-
/O.EXP.KTSA.SV.W.0097.000000T0000Z-050411T0330Z/
LATIMER OK-
1027 PM CDT SUN APR 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR LATIMER COUNTY EXPIRES AT 1030
PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE AS THE
STRONGER PORTIONS OF THE LINE OF STORMS EXIT THE COUNTY.
LAT...LON 3503 9540 3471 9544 3469 9533 3471 9506
3503 9493 3506 9513
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:10 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 10, 9:10 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 910 PM CDT SUN APR 10 2005 .MESOSCALE DISCUSSION... A CELL COLLISION HAS RESULTED IN A BOWING LINE SEGMENT MOVING INTO PITTSBURG AND PUSHMATAHA COUNTIES. THE STUART MESONET SITE GUSTED TO 41 MPH OUTSIDE THE BOW...SO IT APPEARS GUSTS TO SEVERE LEVELS ARE OCCURRING IN THE BOW. A SMALL SUPERCELL CONTINUES TO MOVE NORTHEAST THROUGH CENTRAL OKLAHOMA INTO LINCOLN COUNTY. WHILE THE CELL IS MOVING INTO A MORE CAPPED ENVIRONMENT WITH RESPECT TO SURFACE PARCELS...ITS MESOCYCLONES MAY BE ABLE TO SUPPORT THE STORM INTO CREEK. INTERESTS IN CREEK COUNTY SHOULD CLOSELY MONITOR THE SITUATION. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 10, 12:50 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT SUN APR 10 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CDT SUN APR 10 2005
...SEVERE THUNDERSTORMS EXPECTED LATE THIS AFTERNOON INTO TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...5 TO 6 PM.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...5 TO 6 PM.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREAD INDEX=46.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
AS EXPECTED...A DRY LINE HAS ESTABLISHED ITSELF ACROSS WESTERN
OKLAHOMA...WITH DEW POINTS IN THE UPPER 50S TO LOWER 60S TO THE
EAST. STRONG DEEP LAYER SHEAR AND A MODERATELY UNSTABLE ATMOSPHERE
WILL ALLOW STRONG TO SEVERE THUNDERSTORMS TO DEVELOP ALONG THE DRY
LINE TO THE WEST OF THE TSA FORECAST AREA DURING THE AFTERNOON
HOURS. DISCREET STORMS WILL TAKE ON MORE OF A LINEAR STRUCTURE AS
THEY MOVE EASTWARD INTO EASTERN OKLAHOMA LATE THIS AFTERNOON OR
EARLY EVENING. STORMS ARE EXPECTED TO WEAKEN AS THE LINE PROGRESSES
EASTWARD INTO NORTHWEST ARKANSAS LATER IN THE EVENING.
PERSISTENT EXTENSIVE CLOUD COVER ACROSS EASTERN OKLAHOMA TODAY HAS
SERVED TO LIMIT INSTABILITY THIS AFTERNOON. THUS...DURING THE EARLY
PART OF THE EVENT...SEVERE WEATHER CHANCES HAVE BEEN LOWERED SOMEWHAT
FOR THE TSA FORECAST AREA. HOWEVER...OVERALL CHANCES FOR SEVERE
WEATHER REMAIN HIGH AS THE MAIN UPPER SYSTEM DYNAMICS APPROACH THIS
EVENING.
IN ADDITION TO THE SEVERE WEATHER THREAT TODAY AND
TONIGHT...STRONG...GUSTY SOUTH WINDS AND TEMPERATURES IN THE 70S
WILL CONTINUE TO ENHANCE FIRE DANGER TODAY. SOUTH WINDS OF 15 TO 20
MPH WILL BE COMMON WITH OCCASIONAL GUSTS TO OVER 35 MPH.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE AFTERNOON INTO
TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS
EXTENDED DISCUSSION...
LINGERING SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO
MONDAY AS THE UPPER LEVEL SYSTEM MOVES EASTWARD ACROSS THE AREA.
THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS IS THEN EXPECTED TO
AFFECT THE AREA BY LATE IN THE WEEK AS THE NEXT UPPER LEVEL STORM
SYSTEM APPROACHES FROM THE WEST.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION. $$In the hours before
Special weather statement, Apr 10, 5:29 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 529 PM CDT SUN APR 10 2005 OKZ049-053-060-064>066-071-073-110400- CHOCTAW OK-CREEK OK-MCINTOSH OK-OKFUSKEE OK- OKMULGEE OK-PITTSBURG OK-PUSHMATAHA OK-TULSA OK- ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 145 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN OKLAHOMA THIS WATCH INCLUDES 8 COUNTIES IN EAST CENTRAL OKLAHOMA OKFUSKEE IN NORTHEAST OKLAHOMA CREEK OKMULGEE TULSA IN SOUTHEAST OKLAHOMA CHOCTAW MCINTOSH PITTSBURG PUSHMATAHA THIS INCLUDES THE CITIES OF...TULSA...HUGO...CHECOTAH...EUFAULA... MCALESTER...ANTLERS...CLAYTON...OKMULGEE...HENRYETTA... OKEMAH AND SAPULPA
Special weather statement, Apr 10, 6:39 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 639 PM CDT SUN APR 10 2005 OKZ054-059-110500- OSAGE OK-PAWNEE OK- ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 146 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREA... IN OKLAHOMA THIS WATCH INCLUDES 2 COUNTIES IN NORTHEAST OKLAHOMA OSAGE PAWNEE THIS INCLUDES THE CITIES OF...PAWHUSKA AND PAWNEE OKZ049-053-060-064>066-071-073-110400- CHOCTAW OK-CREEK OK-MCINTOSH OK-OKFUSKEE OK- OKMULGEE OK-PITTSBURG OK-PUSHMATAHA OK-TULSA OK- ...SEVERE THUNDERSTORM WATCH NUMBER 145 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN OKLAHOMA THIS WATCH INCLUDES 8 COUNTIES IN EAST CENTRAL OKLAHOMA OKFUSKEE IN NORTHEAST OKLAHOMA CREEK OKMULGEE TULSA IN SOUTHEAST OKLAHOMA CHOCTAW MCINTOSH PITTSBURG PUSHMATAHA THIS INCLUDES THE CITIES OF...TULSA...HUGO...CHECOTAH...EUFAULA... MCALESTER...ANTLERS...CLAYTON...OKMULGEE...HENRYETTA... OKEMAH AND SAPULPA
Special weather statement, Apr 10, 8:58 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
858 PM CDT SUN APR 10 2005
OKZ073-110300-
PITTSBURG OK-
858 PM CDT SUN APR 10 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 858 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES SOUTHEAST OF ASHLAND TO 15 MILES SOUTH OF
PITTSBURG...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MCALESTER...KIOWA...PITTSBURG...
BLANCO...ASHLAND...SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...
HAYWOOD...BACHE...ALDERSON...KREBS AND CROWDER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN PITTSBURGH SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 10, 9:13 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 913 PM CDT SUN APR 10 2005 ARZ001>002-010>011-019>020-029-OKZ055>058-061>063-067>070-072 -074>076-110900- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR- MADISON AR-SEBASTIAN AR-WASHINGTON AR-ADAIR OK- CHEROKEE OK-CRAIG OK-DELAWARE OK-HASKELL OK-LATIMER OK- LE FLORE OK-MAYES OK-MUSKOGEE OK-NOWATA OK-OTTAWA OK- ROGERS OK-SEQUOYAH OK-WAGONER OK-WASHINGTON OK- ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 147 IN EFFECT UNTIL 4 AM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON CARROLL CRAWFORD MADISON WASHINGTON IN WEST CENTRAL ARKANSAS FRANKLIN SEBASTIAN IN OKLAHOMA THIS WATCH INCLUDES 15 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE MUSKOGEE SEQUOYAH IN NORTHEAST OKLAHOMA ADAIR CRAIG DELAWARE MAYES NOWATA OTTAWA ROGERS WAGONER WASHINGTON IN SOUTHEAST OKLAHOMA HASKELL LATIMER LE FLORE THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...CLAREMORE... CATOOSA...SALLISAW...OZARK...CHARLESTON...JAY...TAHLEQUAH... STIGLER...BARTLESVILLE...NOWATA...CHOUTEAU...MUSKOGEE... STILWELL...MARIETTA...WESTVILLE...BERRYVILLE...EUREKA SPRINGS... WAGONER...COWETA...FORT SMITH...VAN BUREN...POTEAU...WILBURTON... FAYETTEVILLE...SPRINGDALE...MIAMI...HUNTSVILLE AND VINITA OKZ054-059-110500- OSAGE OK-PAWNEE OK- ...TORNADO WATCH NUMBER 146 REMAINS VALID UNTIL 12 AM CDT FOR THE FOLLOWING AREA... IN OKLAHOMA THIS WATCH INCLUDES 2 COUNTIES IN NORTHEAST OKLAHOMA OSAGE PAWNEE THIS INCLUDES THE CITIES OF...PAWHUSKA AND PAWNEE OKZ049-053-060-064>066-071-073-110400- CHOCTAW OK-CREEK OK-MCINTOSH OK-OKFUSKEE OK- OKMULGEE OK-PITTSBURG OK-PUSHMATAHA OK-TULSA OK- ...SEVERE THUNDERSTORM WATCH NUMBER 145 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREA... IN OKLAHOMA THIS WATCH INCLUDES 8 COUNTIES IN EAST CENTRAL OKLAHOMA OKFUSKEE IN NORTHEAST OKLAHOMA CREEK OKMULGEE TULSA IN SOUTHEAST OKLAHOMA CHOCTAW MCINTOSH PITTSBURG PUSHMATAHA THIS INCLUDES THE CITIES OF...CHECOTAH...EUFAULA...HUGO... OKEMAH...TULSA...MCALESTER...ANTLERS...CLAYTON...OKMULGEE... HENRYETTA AND SAPULPA
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:04 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 57 min |
| Apr 11, 4:08 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.